?

Log in

No account? Create an account
 
 
17 August 2011 @ 03:34 am
Damn you, Mr B!  
I do love my bloke. He has many sterling qualities, but one thing that I could live without is the fact that he always gives me whatever plague he brings home. In fact, in future, I am going to quarantine him in the study the minute he looks peaky.

So my laryngitis turned out to be influenza (my own fault, I forgot to get a shot this year, doubly stupid because the previous shots were fabbo and protected me against all sorts of plaguey people). I have been keeping myself awake with coughing since the weekend, and staggered up the road today to get some suppressant that will allow me to sleep. They gave me two types and a list of instructions and advice to read the warnings, which I dutifully followed.

The daytime suppressant made me drowsy and let me sleep for six hours, before waking up again and coughing like a bastard. I decided to take another dose of that one, since I need to wake up tomorrow, and given the nighttime one is meant to be better at making you sleep, it will probably be too strong (I am a delicate wee petal when it comes to drug/body interactions.)

Now I cannot feel my lips. They're not tingling or swelling, my throat is not closing up, I feel otherwise perfectly fine, I just can't feel my lips. It's as though I have had a double shot of Cointreau on ice, which also renders my lips numb (though without the descending drunkeness of 60mL of liquor). Not one of those sheets of paper has a warning on it saying NUMB LIPS: panic!, so I think I will be fine, but still, this is the MOST RIDICULOUS SIDE EFFECT EVER.

And I have a meeting with the egg people who I want to buy lots of ads on Thursday, so if things have not improved by then, I will have to choose between coughing like a consumptive through the whole thing, or else saying 'Hurrow, blsd t' m't yu.' and not being able to drink anything, due to dribbling issues.

I foresee a distinct cooling in my relationship with the ad team. Maybe if I conduct the meeting in mime? Or have them tell the client 'Look, the editor tried Botox for the first time, don't say anything!'

OOOH! I know! I'll start the meeting with cocktails, then EVERYONE will be in the same boat! GENIUS! Right. Problem solved, back to bed.
 
 
 
(Deleted comment)
blamebramptonblamebrampton on August 17th, 2011 03:43 am (UTC)
Snogging Mr B CAUSES all these problems!
Bubba: the Absinthe Drinker (Picasso)absynthedrinker on August 16th, 2011 08:17 pm (UTC)
The numb lips are nothing to worry about, though the last time that happened to me it involved a white powdery substance and it was 1984.

Hope you feel better real soon!

Peace,
Bubba
blamebramptonblamebrampton on August 17th, 2011 03:49 am (UTC)
Heh! Yes, well, I could have excused them with a good causal connection like that! And thank you, so do I!
Pureblood Princess: sleepy moominraitala on August 16th, 2011 08:52 pm (UTC)
Go to sleep - I'm sure it will wear off. *packs off to bed with a hotwater bottle*
blamebramptonblamebrampton on August 17th, 2011 03:50 am (UTC)
MOOMIN! I packed myself off to bed with a hot water bottle, three times. I think I may have had nine hours altogether out of the last 16.
PKgirlthatsaidno on August 16th, 2011 08:55 pm (UTC)
That's really terrible! :(
It seems like everything that can go wrong has gone wrong with this illness. If you usually have bad reactions to drugs, it might be a good idea to give your doctor a ring and mention the numb lips though... It is probably nothing but it can't hurt to let him/her know.
I really do hope you feel better soon. *hugs*
blamebramptonblamebrampton on August 17th, 2011 04:30 am (UTC)
It's not so much bad reactions as small quantities work very well. Looking at the ingredients, there are fake opiates in there, and I do have a history of hallucinating merrily on opiates. I've just switched to the other type, which is actually less drowsy making and non-numbing. Madness!
Nennenenne on August 16th, 2011 09:36 pm (UTC)
Get well soon! Don't you want to call your doctor and ask about the numb lips? If it is a side effect not commonly known it could be that you should have some other kind of medication perhaps?
blamebramptonblamebrampton on August 17th, 2011 04:31 am (UTC)
It was the middle of the night when posting, and that dose did not work in stopping coughing anyway, so I think I will just stick to the other medicine for now. And hope the coughing stops soon!
Seshetasesheta_66 on August 16th, 2011 11:59 pm (UTC)
*snickers* I do so love your plaguey posts. *g*
blamebramptonblamebrampton on August 17th, 2011 04:31 am (UTC)
I bring joy in my suffering!
Maggieteas_me on August 17th, 2011 12:12 am (UTC)
Feel better sweetie! *hugs*

What a strange side effect... you sure you shouldn't speak with your doctor about it just to make sure its okay that this happened?
blamebramptonblamebrampton on August 17th, 2011 04:32 am (UTC)
Thanks, dear! I would have rung if it had been daytime, but as it is, since the second dose had no effect on stopping coughing anyway, I will just ignore that bottle, I think.
Bryoneybryoneybrynn on August 17th, 2011 03:27 am (UTC)
Dude, why does it seem like you are ALWAYS sick? *pets you and gives you vitamins*
blamebramptonblamebrampton on August 17th, 2011 03:42 am (UTC)
Because I never post to say 'AM IN PERFECT HEALTH! HURRAH!' I will have to start doing that, lest you all think of me feeble and coughing.

I am pretty susceptible to colds and flu, though, and since I often have two winters a year, attract more than my fair share. I blame people on planes! Although this time I blame Mr B!
Fanartist in trainingkath_ballantyne on August 17th, 2011 03:25 pm (UTC)
Every time we've gone to Sydney I've come back with some spectacular illness.
The other month it was three weeks of full on flu (probably should have had my flu shot too but it gives me 3 days of sick so I never got around to it)
And the last one was some shocking stomach bug.
I blame my nephew for the first as toddlers pick up so much.
Really I think it's just because we are having contact with so many people when out here we're pretty contained.

My lips used to go numb when taking panadeine forte. When I was young and not constantly on opiates. These days I don't even get tired.

But yeah it shouldn't be a problem.

Looks like you've changed meds now anyway.

Hope you feel better soon.